Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 9, NWS Pocatello, ID

July 8, 2001Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 8, 2001, 3:51 PM MDT for Power County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2001, 3:51 PM MDT (21:51 UTC)
Expired
Jul 8, 2001, 4:15 PM MDT
In force
24 min
Issued by
NWS Pocatello, ID
Area
Whole counties

County Power County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1053 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 082151
SVRPIH

IDC077-082215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
351 PM MDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POWER COUNTY IN IDAHO

* UNTIL 415 PM MDT

* AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 18 MILES SOUTH OF ARBON VALLEY...OR ABOUT 9
  MILES WEST OF CRYSTAL...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN POWER COUNTY AT 410 PM MDT

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TXO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:50 PM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 8, 2:50 PM MDT, 1 hour 1 minute before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
250 PM MDT SUN JUL 08 2001

CURRENT RADAR LOOP SHOWING SCATTERED TSTMS ACROSS NORTHERN CWA AND
ANOTHER BAND MOVING NORTH ACROSS THE UT BORDER INTO OUR SOUTHERN
ZONES. THESE STORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN
AND PEA SIZE HAIL WITH ISOL SEVERE POSSIBLE. ACTIVITY SHOULD CONTINUE
ACROSS THE AREA THIS EVENING AND THEN FADE LATE TONIGHT. ANOTHER ROUND
OF TSTMS EXPECTED FOR MONDAY AFTN AS AN UPPER LOW TAKES SHAPE ALONG
THE UT/NV BORDER. AVN LESS PRONOUNCED WITH THIS FEATURE. DECENT
DEFORMATION NORTH OF THIS SYSTEM WILL PROMOTE TSTMS WITH HVY RAIN. THE
BIG PROBLEM WILL BE POSSIBLE TRAINING OF CELLS ALONG THE RIDGES.
SHOULD THE MESOETA FCST COME TRUE...TUESDAY LOOKS LIKE A FLASH
FLOOD EVENT DAY FOR OUR SOUTHERN AND EASTERN MTNS WITH AN UPPER LOW
SITUATED OVER CWA. A LACK OF STEERING CURRENT AND ABUNDANT LOW-LEVEL
MOISTURE ALONG WITH DAYTIME HEATING WILL BE ALL THE INGREDIENTS WE
NEED FOR A FLASH FLOOD EVENT. THE AVN HOWEVER FAILS TO CAPTURE THIS
FEATURE. AM LEANING TOWARD THE ETA SOLUTION.

NO BIG CHANGES FOR THE EXTENDED FORECAST. WED-FRI CONTINUED CHC OF
AFTN TSTMS. WILL INTRO DRY CONDITIONS FOR SAT-SUN TIME FRAME AS BOTH
EC/MRF DEVELOP UPPER LEVEL WSW FLOW ACROSS AREA (DRIER).

WINTHER

BYI 58/84/59/83 3534

.KSFX WSR-88D...OPERATIONAL...VCP 32.

PIH BB 057/085 056/084 054 06353

.PIH...NONE.

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.